MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFLIE SCREW, CORITCAL, 2.7 X 12 MM; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFLIE SCREW, CORITCAL, 2.7 X 12 MM; BONE FIXATION PLATE
Model Number LOW PROFLIE SCREW, CORITCAL, 2.7 X 12 MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/17/2024 it was reported by an arthrex subsidiary employee via email that an ar-8827-12s low profile screw fell out and could not be implanted.This was discovered during an open reduction of a fibular fracture procedure on (b)(6) 2024.Additional information received on 6/26/2024: the ar-8827-12s low profile screw was implanted but it pulled out.After multiple attempts, the surgeon gave up and decided the fixation would be fine with the other screws that were already implanted.The case was not delayed and additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Visual inspection of the low profile screw¿, 2.7 x 12 mm, cortical, sterile had no issues.Dimensional testing of the major diameter and overall length were between tolerances.Functional testing was performed, and the device worked as intended.The most likely cause of the reported failure can be attributed to user error of the device due to misaligned insertion, prying/leveraging and/or excessive force being used during insertion of the screw.

Brand Name
LOW PROFLIE SCREW, CORITCAL, 2.7 X 12 MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19702330
Report Number1220246-2024-06665
Device Sequence Number7674204
Product Code HRS
UDI-Device Identifier00888867178809
UDI-Public00888867178809
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFLIE SCREW, CORITCAL, 2.7 X 12 MM
Device Catalogue NumberAR-8827-12S
Device Lot Number14960299
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown